Oh no- a bit op doesn't sound like a good ingredient to add to the MAV recipe for disaster, sorry to hear that.
I have to admit, I have no idea how I'd cope being a teacher with MAV. I have many friends who are teachers and their jobs sound so full on, they have have time to eat their lunch most days, let alone take a break away from their screen. So stressful and such a demanding job. And you're up and down all the time, literally. I feel for you.
What I would say is, you have had absolutely MASSIVE triggers- the op and the return to work. It is no wonder that you are feeling like hell. I know that doesn't help but at least there is an explanation for why you are feeling as you are. I PROMISE you, you WILL return to baseline. This isn't your new baseline. I know it's easy to think it, I have thought it many times, you worry so much that this is the new pattern, this is how it is now. But it's not. You have been dealt a hefty blow and been set back, but when this has happened to me, it seems the brain always remembers the healing it has done and it does snap back if you treat it and yourself kindly. Slow and steady and patiently seems to be the trick. As frustrating as that can be.
Hope you can relax a little over the Christmas holiday.
I know a lot of people are frightened of Topirimate. I've been on it 2 years. It has been a great drug for me and I am sure it is the one drug I have read the most anecodatal evidence of it working well for people. It is a strong drug, it will likely produce side effects such as word finding difficult and tingly in the feet or hands... But if you can ignore that (and I think it's worth putting up with that for its benefits) and if you can stand to push through the other potential side effects of feeling groggy etc for the first month, I'm sure you will see a difference. Most people seem to.
My advice for anyone starting it would be to start low and go slow. A friend through MAV told me her neuro started her at 50mg. 25mg in the morning and 25mg in the eve. This would have killed me in the beginning. I took 25mg at night- at night, so that any groggyness etc can be slept through. I tried to add 25mg in teh day but I couldn't function. So I take my full 50mg hit at bed time. That's been fine for me. I did go up to 100mg but came back down as it increased my Alice in Wonderland sound hallucinations.
I know Dr Silver says to stop it if you suffer ANY side effects such as memory probs as it shows it isnt working. I love Dr Silver's approach to everything but I disagree with this point. If I had stopped at that point, I would never have felt the benefit of Topirimate.
Without a doubt, Topirimate gave me my life back. Clonidine has topped off the remaining 20%. I now just need a miracle cure for the hormonal time of the month and I'd be happy living like this.
You sound like a strong lady. I think you could give Topirimate a fair crack. xx
p.s sorry, I just realised I've preached on a bit. Sorry x